Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 24, 2005, 2:06 PM MST for La Paz County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 2:06 PM MST (21:06 UTC)
- Expired
- Jul 24, 2005, 2:49 PM MST
- In force
- 43 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County La Paz County, AZ
The radar
The Las Vegas radar (KESX), 178 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 242108 SVRPSR AZC012-242200- /O.NEW.KPSR.SV.W.0035.050724T2106Z-050724T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 206 PM MST SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST LA PAZ COUNTY IN WEST CENTRAL ARIZONA THIS INCLUDES PARKER DAM * UNTIL 300 PM MST * AT 205 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARKER DAM...AND MOVING EAST AT 10 MPH. IN ADDITION TO HIGH WINDS AND HAIL...VERY HEAVY RAINFALL AND INTENSE CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3435 11424 3413 11425 3412 11387 3429 11381 $$ DG
1 follow-up statement
000 WWUS55 KPSR 242149 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST SUN JUL 24 2005 AZC012-242155- /O.CAN.KPSR.SV.W.0035.000000T0000Z-050724T2200Z/ LA PAZ AZ- 245 PM MST SUN JUL 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST LA PAZ COUNTY IS CANCELLED... AS OF 245 PM...THE THUNDERSTORM WHICH PROMPTED ISSUANCE OF THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST LA PAZ COUNTY HAS WEAKENED ...AND NO LONGER APPEARS CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST LA PAZ COUNTY HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF LA PAZ COUNTY THE REMAINDER OF THIS AFTERNOON AND TONIGHT. ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. LAT...LON 3435 11424 3413 11425 3412 11387 3429 11381 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:55 AM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 24, 10:55 AM MST, 3 hours 11 minutes before
AZZ020>028-CAZ030>033-250000-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1055 AM MST SUN JUL 24 2005
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
VERY MOIST TROPICAL AIR WILL REMAIN OVER OUR REGION FOR SCATTERED
THUNDERSTORMS...WITH HEAVY RAIN AT TIMES...TODAY AND THIS EVENING. A
RIDGE OF HIGH PRESSURE WILL SHIFT FROM THE CALIFORNIA COAST ON
MONDAY REACHING THE FOUR CORNERS REGION BY LATE IN THE WEEK. THIS
WILL BRING AN END TO THE THUNDERSTORMS OVER SOUTHEAST CALIFORNIA AND
FAR SOUTHWEST ARIZONA BY EARLY IN THE WEEK...BUT WILL CONTINUE A
CHANCE FOR THUNDERSTORMS OVER SOUTH CENTRAL ARIZONA.
&&
.DISCUSSION...
HAVE ISSUED A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA IN
EFFECT UNTIL 12 MIDNIGHT TONIGHT. THIS WATCH IS ESPECIALLY FOR NORTH
PORTIONS OF OUR AREA FROM JOSHUA TREE NATIONAL PARK EAST ACROSS
RIVERSIDE COUNTY...LA PAZ COUNTY...TO SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA.
VERY MOIST AND UNSTABLE AIRMASS OVER THE AREA AND WITH HEATING THIS
AFTERNOON...EXPECT SOME STRONG THUNDERSTORMS WITH STRONG GUSTY
POSSIBLY DAMAGING WINDS AND LOCALLY HEAVY RAIN THIS AFTERNOON AND
THIS EVENING.
.PREVIOUS DISCUSSION...
INVERTED TROF FROM BAJA INTO SOUTHERN CA WILL CONTINUE TO MOVE
SLOWLY OFF THE COAST TODAY/TONIGHT AS AIRMASS REMAINS MOIST OVER
ENTIRE REGION. THUS OUR REGION WILL BE SLOWLY LOSING DYNAMICS AS THE
TROF MOVES AWAY SO TODAYS THUNDERSTORM DEVELOPMENT WILL BEGIN TO RELY
A BIT MORE ON AFTERNOON HEATING AND OUTFLOW BOUNDARIES. PLUS FORECAST
SOUNDINGS FOR TODAY SHOW GOOD CAPE AND WITH AIRMASS STILL VERY MOIST
WITH P-WATER AROUND 1.7-1.9 INCHES TODAY...LOCALLY HEAVY RAINS WITH
SOME STORMS STILL GOOD POSSIBILITY. BY MON AN UPPER RIDGE NEAR THE
CA COAST BEGINS BEGINS TO MOVE INLAND AND ACROSS AZ REACHING THE 4
CORNERS AREA BY THURS THEN STAYING OVER NORTHERN NM INTO THE
WEEKEND. AS THE UPPER HIGH MIGRATES ACROSS AZ MID/UPPER FLOW WHICH
HAVE BEEN E-SE BECOME WESTERLY AND BEGINS TO DRY THOSE LEVELS...
SPREADING SOME DRIER AIR W-E ACROSS OUR REGION. AIRMASS BY MON WILL
NOT BE AS UNSTABLE AS TODAY AND WILL HAVE A LITTLE LESS CAPE. THIS
WILL GRADUALLY END THE THUNDERSTORM THREAT OVER SE CA SW AZ
BEGINNING TUES AND ON INTO THE WEEKEND...BUT WILL CONTINUE THE
CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL AZ...ALTHOUGH THE
PROBABILITIES WILL BE A BIT LESS IN THE DESERTS TUES THROUGH THE
LATER PART OF THE WEEK. BUT BY THURS/FRI AS THE UPPER HIGH SITUATES
ITSELF IN THE 4 CORNERS/ NORTHERN NM AREA...THAT W FLOW BECOMES E-SE
ONCE AGAIN AND BEGINS TO SPREAD MOISTURE FROM MEXICO BACK INTO SOUTH
CENTRAL AZ. THIS MAY BRING A BIT MORE THUNDERSTORM ACTIVITY TO THE
HIGHER TERRAIN OF SOUTH CENTRAL AZ GOING BY NEXT WEEKEND...AND
PARTLY SUNNY SKIES OVER SW AZ SE CA.
&&
.AVIATION...
DISCUSSION FOR THE 18Z TAFS. FOR TAF KPHX AND KIWA...GUSTY WINDS TO
35-40KTS ASSOCIATED WITH THUNDERSTORMS FORMING EAST AND SOUTH OF
KPHX/KIWA AFTER 22Z. IMPACTS TO CIGS/VIS CAN BE EXPECTED BETWEEN 00Z
AND 07Z WITH CIGS LOWERING TO BKN070CB AND POSSIBLE REDUCTION IN VIS
TO 3SM IN TSRA AND SOME BLDU.
TAFS FOR KYUM...KBLH AND KIPL ADEQUATELY COVER ALL SIGNIFICANT
WEATHER.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA TODAY THROUGH
THIS EVENING UNTIL 12 MIDNIGHT TONIGHT.
CA...FLASH FLOOD WATCH IN EFFECT FOR JOSHUA TREE NATIONAL PARK...
EASTERN RIVERSIDE COUNTY AND ALL OF IMPERIAL COUNTY TODAY
THROUGH THIS EVENING UNTIL 12 MIDNIGHT TONIGHT.
ELLIS
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIXHazardous weather outlook, Jul 24, 6:20 AM MST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 620 AM MST SUN JUL 24 2005 AZZ021>023-026>028-250205- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 620 AM MST SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS...BLOWING DUST...AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS...AND BLOWING DUST. AZZ020-025-CAZ031>033-250205- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 620 AM MST (620 AM PDT) SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS...BLOWING DUST AND SAND...AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS MONDAY. NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY. CAZ030-250205- JOSHUA TREE NATIONAL PARK/JTNP/- 620 AM PDT SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS MONDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH SATURDAY. AZZ024-250205- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 620 AM MST SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS MONDAY THROUGH SATURDAY. DKS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:38 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 67 min |
| Jul 23, 5:45 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 60 min |
| Jul 23, 6:00 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 60 min |
| Jul 23, 6:53 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 67 min |
| Jul 23, 6:59 PM MST | Flash Flood Warning | PSR | Gila | 61 min |
| Jul 23, 7:40 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 50 min |
| Jul 23, 7:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 63 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.